MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MONOFOCAL IOLS
Model Number ZA9003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was removed/replaced during the same procedure.If explanted, give date: not applicable, as lens was removed/replaced during the same procedure.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) had a loading issue, the iol did not bend like a taco.It was noted to bend like a tent.The lens was too thick and haptic got bent.The iol was fully inserted and removed from the left eye during the same procedure and it was replaced with the back-up iol, same model and same diopter power, and one suture was required.No other information was available.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.
 
Additional Manufacturer Narrative
Additional information: section d10.Device available for evaluation? yes returned to manufacturer on: 9/9/2020 section h3.Device returned to manufacturer? yes device evaluation: the product was received.It was returned in its original packaging and inside the daisy wheel case insert.Visual inspection performed under microscope: the lens was received cut into pieces with lubricating material residues and loose particles on its surface.Both haptics looks damaged and distorted.Therefore, the reported issues were verified; however, due to the conditions of the sample returned it is not possible to determine the reported issue are related to the manufacturing process or to the handling of the product.Based in the analysis product quality deficiency could not be determined.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no additional complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10475363
Report Number2648035-2020-00654
Device Sequence Number19583560
Product Code HQL
UDI-Device Identifier05050474529137
UDI-Public(01)05050474529137(17)250415
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2025
Device Model NumberZA9003
Device Catalogue NumberZA90030260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/05/2020
Supplement Date Received by Manufacturer09/21/2020
10/25/2020
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date10/15/2020
10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN CARTRIDGE; UNKNOWN CARTRIDGE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Date Report Sent to FDA01/01/2005